MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271)
Date of Event 02/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the device was discarded; therefore, no product analysis can be performed.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, into a patient with a native bicuspid valve, a pre-implant balloon aortic valvuloplasty was performed over the confida guidewire.On the first deployment attempt, the valve was constrained and in a high position.The patient's blood pressure was low; therefore, the valve was recaptured.The pressure remained low.The valve was re-advanced and successfully deployed in an adequate position.The patient's pressures remained low, and an effusion was reported via echocardiogram.Imaging of the left ventricle confirmed a perforation in the apex of the left ventricle.A pericardiocentesis was performed.The procedure was converted to open heart surgery for repair of the apex.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that per the physician, the cause of the left ventricle perforation could not be completely confirmed, however, in the opinion of the physician, the cause of the perforation was the guidewire.No additional adverse patient effects were reported.  medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: review of lot history record by the supplier that manufactures the guidewire for medtronic found that it had been built to specification and met all inspection and acceptance criteria.No issues were noted that would have impacted this event.Without the return of this guidewire or additional information such as an angiogram for review, we are unable to conclusively determine the exact cause for this report.Both the reported hypotension and the effusion were most likely secondary to the reported ventricle perforation.Per the warnings in the confida guidewire instructions for use (ifu), the guidewire should not be pushed, pulled or rotated against resistance, if resistance is met, the ifu instructs to discontinue movement of the wire and determine the reason for resistance and take appropriate actions.In addition, the ifu cautions that the guidewire position should be monitored for proper placement of the curve and distal tip, and when crossing the aortic arch, the medtronic evolut valve ifu instructs that it is critical that the guidewire is controlled to prevent it from moving forward, so that the distal tip of the guidewire doesn't move forward and cause trauma to the left ventricle (lv).In this event, the perforation was repaired surgically with no additional adverse patient effects reported.The confida ifu cautions the user to not manipulate the device without fluoroscopic visualization.In addition, cardiac perforation and death are known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.This event does not indicate device misuse or malfunction.The confida brecker guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the transcatheter aortic valve replacement (tavr) procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of lv perforation.In addition, cardiac perforation is a known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally-functioning device or model implant procedure.Updated h.6 - eval method, eval results, eval conclusion codes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9757831
Report Number2025587-2020-00582
Device Sequence Number14279665
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91808167
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer03/18/2020
05/11/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/20/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient Weight90